Contacts
      Institute of Information Theory and Automation
      Academy of Sciences of the Czech Republic
      Pod vodárenskou věží 4
      182 08 Prague 8, Czech Republic
      Phone: (420) 26605 2341
      E-mail: combine matus with utia.cas.cz as usually

Research Interests

      Conditional independence structures and their representations
      Shannon theory, Information divergence geometry, Iterative procedures
      Exponential families and Convexity
      Special random sequences and arrays
      de Finetti type theorems and partial exchangeability
      Matroids, polymatroids and related discrete structures
      Latin squares and quasigroups
      Conditional probability spaces
      Radon transform theory, also discrete
      Combinatorial inequalities and optimization
      Probabilistic and combinatorial methods of AI


Theoretical Papers


F. Matúš (1987) L²-optimal convolving functions in reconstruction convolution algorithms. Kybernetika 23 294-304.
F. Matúš (1988) Discrete marginal problem for complex measures. Kybernetika 24 36-46.
F. Matúš (1991) Abstract functional dependency structures. Theoretical Computer Science 81 117-126.
F. Matúš and A. Tuzar (1992) Short proofs of Khintchine-type inequalities for zero-one matrices. J. of Combinatorial Theory (Series A) 59 155-159.
F. Matúš (1992) On equivalence of Markov properties over undirected graphs. J. of Applied Probability 29 745-749.

F. Matúš and J. Flusser (1993) Image representations via a finite Radon transform. IEEE TPAMI 15 996-1006.
F. Matúš (1994) Probabilistic conditional independence structures and matroid theory: background. Int. J. of General Systems 22 185-196.
F. Matúš (1994) On nonnegativity of symmetric polynomials. The American Mathematical Monthly 101 661-664.
F. Matúš (1994) Stochastic independence, algebraic independence and abstract connectedness. Theoretical Computer Science 134 455-471.
F. Matúš (1994) Extreme convex set functions with many nonnegative differences. Discrete Mathematics 135 177-191.

F. Matúš and M. Studený (1995) Conditional independences among four random variables I. Combinatorics, Probability & Computing 4 269-278.
F. Matúš (1995) Conditional independences among four random variables II. Combinatorics, Probability & Computing 4 407-417.
F. Matúš (1996) On two-block-factor sequences and one-dependence. Proceedings of the AMS 14 1237-1242.
F. Matúš (1997) Conditional independence structures examined via minors. Annals of Mathematics and Artificial Intelligence 21 99--128.
F. Matúš and B. Strohmeier (1998) On factorizations of probability distributions over directed graphs. Kybernetika 34 57-68.

F. Matúš (1998) Combining m-dependence with Markovness. Annales de l'Institut H. Poincaré, Probabilités et Statistiques 34 407-423.
F. Matúš (1999) Matroid representations by partitions. Discrete Mathematics 203 169-194.
F. Matúš (1999) Conditional independences among four random variables III: final conclusion. Combinatorics, Probability & Computing 8 269-276.
I. Csiszár and F. Matúš (2001) Convex cores of measures on R^d. Studia Scientiarum Mathematicarum Hungarica 38 177-190.
F. Matúš (2001) Excluded minors for Boolean polymatroids. Discrete Mathematics 235 317-321.

F. Matúš (2002) Lengths of semigraphoid inferences. The Annals of Mathematics and Artificial Intelligence 35 287-294.
F. Matúš (2003) Conditional probabilities and permutahedron. Annales de l'Institut H. Poincaré, Probabilités et Statistiques 39 687-701.
I. Csiszár and F. Matúš (2003) Information projections revisited. IEEE Transactions Information Theory 49 1474-1490.
F. Matúš (2004) Towards classification of semigraphoids. Discrete Mathematics 277 115-145.
I. Csiszár and F. Matúš (2004) On information closures of exponential families: counterexample. IEEE Transactions Information Theory 50 922-924.

P.Z. Iglesias, F. Matúš, C.A.B. Pereira and N.I. Tanaka (2004) On finite sequences conditionally uniform given minima and maxima. Sankhya 66 428-439.
I. Csiszár and F. Matúš (2005) Closures of exponential families. The Annals of Probability 33 582-600.
F. Matúš (2006) Piecewise linear conditional information inequality. IEEE Transactions Information Theory 52 236-238.
F. Matúš (2007) Two constructions on limits of entropy functions. IEEE Transactions Information Theory 53 320-330.
R. Lněnička and F. Matúš (2007) On Gaussian conditional independence structures. Kybernetika 43 327-342.

F. Matúš (2007) Adhesivity of polymatroids. Discrete Mathematics 307 2464-2477.
F. Matúš (2007) Optimality conditions for maximizers of the information divergence from an exponential family. Kybernetika 43 731-746.
I. Csiszár and F. Matúš (2008) Generalized maximum likelihood estimates for exponential families. Probability Theory and Related Fields 141 213-246.
F. Matúš (2009) Divergence from factorizable distributions and matroid representations by partitions. IEEE Transactions Information Theory 55 5375-5381.
I. Csiszár and F. Matúš (2012) Generalized minimizers of convex integral functionals, Bregman distance, Pythagorean identities. Kybernetika 48 637-689.

F. Matúš (2012) On conditional independence and log-convexity. Annales de l'Institut H. Poincaré, Probabilités et Statistiques 48 1137-1147.
F. Matúš and L. Csirmaz (2013) Entropy region and convolution. (submitted)



Selected Conference Contributions


F. Matúš (1992) Ascending and descending conditional independence relations. Transactions of the 11-th Prague Conference on Information Theory,
       Statistical Decision Functions and Random Processes, Vol. B, 189-200.
F. Matúš (1994) On the maximum-entropy extensions of probability measures over undirected graphs. Proceedings of WUPES'94, Institute of Information
       Theory and Automation, Prague, 181-198.
F. Matúš (1998) Block-factor fields of Bernoulli shifts. Proceedings of Prague Stochastics'98, Vol.II, 383-389.
F. Matúš and N. Ay (2003) On maximization of the information divergence from an exponential family. Proceedings of WUPES'03 (ed. J. Vejnarová)
       University of Economics Prague, 199-204.
F. Matúš (2004) Maximization of information divergences from binary i.i.d. sequences. Proceedings IPMU 2004 , Perugia, Italy, Vol. 2, 1303-1306.

F. Matúš (2005) Conditional independences in Gaussian vectors and rings of polynomials. Proceedings of WCII 2002 (eds. G. Kern-Isberner,
       W. Rödder, and F. Kulmann) LNAI 3301, Springer-Verlag, Berlin, Heidelberg, 152-161.
F. Matúš (2005) Inequalities for Shannon entropies and adhesivity of polymatroids. Proceedings of the 9-th Canadian Workshop on Information Theory
       McGill University, Montréal, Canada, 28-31.
I. Csiszár and F. Matúš (2006) Generalized maximum likelihood estimates for infinite dimensional exponential families. Proceedings Prague Stochastics'06,
       Prague, Czech Republic, 288-297.
F. Matúš (2007) Infinitely many information inequalities. Proceedings ISIT 2007, Nice, France, 41-44.
I. Csiszár and F. Matúš (2008) On minimization of entropy functionals under moment constraints. Proceedings ISIT 2008, Toronto, Canada, 2101-2105.

I. Csiszár and F. Matúš (2009) On minimization of multivariate entropy functionals. Proceedings ITW 2009, Volos, Greece, 96-100.
F. Matúš (2009) Conditional probability spaces and closures of exponential families. Proceedings of WUPES'09 (eds. J. Vejnarová and T. Kroupa)
       Liblice, Prague, Czech Republic, 176-185.
F. Matúš and M. Kupsa (2010) On colorings of bivariate random sequences. Proceedings ISIT 2010, Austin, USA, 1272-1276.
F. Matúš and J. Rauh (2011) Maximization of the information divergence from an exponential family and criticality. Proceedings ISIT 2011,
       St. Petersburg, Russia, 809-813.
I. Csiszár and F. Matúš (2012) Minimization of entropy functionals revisited. Proceedings ISIT 2012, Cambridge, MA, USA, 150-154.

F. Matúš (2012) Polymatroids and polyquantoids. Proceedings of WUPES'2012 (eds. J. Vejnarová and T. Kroupa) Mariánské Láznĕ, Prague,
       Czech Republic, 126-136.
I. Csiszár and F. Matúš (2013) Generalized minimizers of convex integral functionals and Pythagorean identities. Proceedings of Geometric Science
       of Information 2013
(eds. F. Nielsen and F. Barbaresco) Paris, France, Springer LNCS 8085 302-307.
N. Linden, F. Matúš, M.B. Ruskai and A. Winter (2013) The quantum entropy cone of stabiliser states. 8th Conference on Theory of Quantum Computation,
       Communication and Cryptography 2013
(eds. S. Severini and F. Brandao) Guelph, Canada, Leibniz International Proceedings in Informatics 22 270-284.



Selected Research Reports


F. Matúš (1995) Finite partially exchangeable arrays. Inst. of Inf. Theory and Autom., Res. Rep. 1856.
P.Z. Iglesias, F. Matúš, C.A.B. Pereira and N.I. Tanaka (1999) On finite sequences conditionally uniform given minima and maxima.
       Inst. of Inf. Theory and Autom., Res. Rep. 1950.



      last modified November 25, 2013